anyone know anything about this med.?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hope3
Regular Member


Date Joined Feb 2006
Total Posts : 216
   Posted 10/17/2006 6:59 PM (GMT -7)   
The psychologist put me on lamictal about a month ago. I've read up on this drug and I'm not comfortable taking it. I took it for 1 month then went off of it myself. The Dr. wants me to continue to take it. He has diagnosed me with a mood disorder. And this is supposed to be a mood stablizer. I also take zoloft and klonopon. I've been on both of these for about 15yrs. My reluctance about taking this medication is, it is given for so many diferent reasons. Epilepsy,Bipolar,depression,mood disorders. Also , when I started taking it I noticed I started to get acne and very dry skin on my face. I did'nt like how it made me feel either. It was almost like I could'nt feel anything emotionally. I'm going to talk to him about putting me on something else. Although i don't like the idea of having to take a medicine for a mood disorder. I've read up on this too, and I still don't quite understand exactly what that is. lol! I wanted to know if anyone has taken this medication, and if so how did it work for them and is it safe to take.
Any response would be appreciated. Thank You!
 


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/17/2006 8:23 PM (GMT -7)   
Hi Hope. I was on antidepressant & anxiety medicaton for about 25 years before I was finally diagnosed with bipolar. I am sending you an article I read that explains why this happens and discusses the medications used in treataing bipolar 2, which is what I have. You didn't mention whether you were diagnosed with bp1 or 2, and there is a difference.
I will also post the bp2 info for you. I hope this will help you to understand "mood disorder" better. It is kind of a complicated things to understand.

I take lamictal, lexapro and klonopin, and lithium. Right now, today, I am stable. My doctor added lithium because I am taking a large dose of prednisone for a physical illness and my emotions were going haywire. I was having a lot of hypomania and depression. even with the medicaton. I really don't like the side effects of any of the medications I am on, espically the prednisone, but it is saving my life. Sometimes it takes time to decide which medications work the best for you. There are other mood stabilizers as you will see in the info I am going to post. Lamictal is one of the top rated. A rash is a side effect that can be dangerous and is the most serious to watch for. If you feel that strongly about not being on the medicaton, I'm sure your doctor will try something else. I have to say though that any medication you go on will have some side effects, as I am sure you know.

I wish you the best in gettting this situation straighned out and you getting on the road to recovery.

Be Well,

Judy


http://www.remedyfind.com/HealthConditions/24/?more=1
"Hope is seldom found in the things we can see;it is the sweet fragrance of grace."

             

 




hope3
Regular Member


Date Joined Feb 2006
Total Posts : 216
   Posted 10/19/2006 7:03 PM (GMT -7)   
Thank you judyinky, for responding to my post. I checked out the site and I found some very useful information. I started taking the lamictal again because I was having too much trouble with my mood swings without it. Thank you for making me feel more comfortable about taking this medication, and for the web site.


Wanda
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:33 AM (GMT -7)
There are a total of 2,735,263 posts in 301,287 threads.
View Active Threads


Who's Online
This forum has 151394 registered members. Please welcome our newest member, haggis.
293 Guest(s), 8 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, paul hutchins, at20148, VeryLuckyGirl, Paxton, Huddie, sam12, haggis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer